Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 11, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Feb 27, 2006, 7:10 PM PST for Clearwater County, Idaho County, Idaho. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2006, 7:10 PM PST (03:10 UTC)
- Expired
- Feb 27, 2006, 10:28 PM PST
- In force
- 3 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 280310 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 810 PM MST MON FEB 27 2006 IDZ007-008-281200- /O.NEW.KMSO.WI.Y.0011.060228T0310Z-060228T1800Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 710 PM PST MON FEB 27 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST TUESDAY. AN INTENSE SURFACE PRESSURE GRADIENT HAS COMBINED WITH STRONG UPPER LEVEL WINDS THIS EVENING WHICH IS CAUSING GUSTY SOUTH WINDS IN THE CAMAS PRAIRIE AND SALMON RIVER REGIONS. SUSTAINED SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO CONTINUE UNTIL LATE TUESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KMSO 280628 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1128 PM MST MON FEB 27 2006 IDZ007-008-280730- /O.CAN.KMSO.WI.Y.0011.000000T0000Z-060228T1800Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 1028 PM PST MON FEB 27 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED SIGNIFICANTLY OVER THE LOWER HELLS CANYONE AND SALMON RIVER REGION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Feb 27, 1:32 PM PST, 5 hours 38 minutes earlier.
Area forecast discussion, Feb 27, 1:32 PM PST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 232 PM MST MON FEB 27 2006 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT WILL CONTINUE TO BE MILD AND WET AS PACIFIC SYSTEM OFF THE WEST COAST CONTINUES TO STREAM WARM AIR...UPPER LEVEL ENERGY AND MOISTURE OVER THE INTER- MOUNTAIN WEST. SNOW LEVELS CONTINUE TO BE QUITE HIGH (NEAR 8000 FEET) THIS AFTERNOON. EXPECT TO SEE SOME COOLING ALOFT OVERNIGHT AS THE UPPER TROUGH APPROACHES SO THOSE SNOW LEVELS WILL FALL OVERNIGHT...BUT WILL STILL BE ABOVE 5500 IN THE NORTH AND 6500 FEET IN THE SOUTH BY MORNING. THE PRESSURE GRADIENT WEAKENS CONSIDERABLY ACROSS NORTHWEST MONTANA OVERNIGHT AND THE MODELS ARE HINTING AT A BREAK IN PRECIPITATION OVER THE VALLEYS. SO WE COULD SEE SOME VALLEY LOCATIONS COOL TO OR JUST BELOW FREEZING BY MORNING. WITH MORE PRECIPITATION MOVING THROUGH THE REGION TUESDAY MORNING...HAVE ONCE AGAIN ADDED SLIGHT CHANCE OF FREEZING RAIN...MAINLY IN THE VALLEYS NORTH OF MISSOULA. SURFACE COLD FRONT WILL MOVE THROUGH NORTH CENTRAL IDAHO AND WESTERN MONTANA LATE TUESDAY AFTERNOON AND TUESDAY EVENING. THIS WILL TRANSITION THE RAIN AND SNOW TO SHOWERS AND LOWER SNOW LEVELS. COULD SEE A RAIN/NOW MIX OR CHANGE OVER TO SNOW IN THE VALLEYS BY EARLY WEDNESDAY MORNING. A SHORT WAVE RIDGE BUILDS IN BEHIND THIS FRONT SO EXPECT TO SEE SOME LINGERING MORNING SHOWERS...THEN SOME CLEARING IN THE VALLEYS IN THE AFTERNOON. TEMPERATURES ON TUESDAY WILL REMAIN ABOVE AVERAGE...THEN COOL TO SEASONAL NORMALS ON WEDNESDAY. .LONG TERM...SHORT WAVE RIDGING WILL CONTINUE THROUGH MID DAY THURSDAY CONTINUING THE MILD WEATHER CONDITIONS OVER WESTERN MONTANA. BY LATE THURSDAY AFTERNOON A LARGE UPPER LEVEL CUT OFF LOW...WHICH HAS BEEN SITUATED OFF THE PACIFIC COAST...WILL SPIN OFF AN UPPER LEVEL DISTURBANCE AND MOVE IT OVER WESTERN MONTANA. THIS WILL BRING AN INCREASING CHANCE FOR PRECIPITATION ACROSS CENTRAL IDAHO AND FAR WESTERN MONTANA. ON FRIDAY THE UPPER LEVEL LOW MOVES CLOSER TO THE COAST WHICH WILL SPIN INCREASING LOBES OF ENERGY OVER THE INTER-MOUNTAIN WEST. THE MODELS CONTINUE THEIR CONSISTENCY IN FORMING A SURFACE LOW OVER CENTRAL IDAHO/SOUTHWESTERN MONTANA AND MOVE IT ACROSS THE MONTANA/WYOMING BORDER ON FRIDAY. AS THE LOW PASSES TO THE SOUTHEAST...COLDER AIR WILL BE DRAWN DOWN FROM CANADA THUS LOWERING SNOW LEVELS TO VALLEY FLOORS. AT THIS POINT THERE STANDS A DECENT CHANCE FOR ACCUMULATING SNOW ACROSS THE MISSOULA/BITTERROOT VALLEYS. HOWEVER ONLY MINIMAL (1-2 INCHES) ACCUMULATIONS ARE ANTICIPATED AT THIS TIME. FRIDAY NIGHT THROUGH SATURDAY THE CUT OFF UPPER LEVEL LOW MOVES ASHORE AND BEGINS TO FALL APART AS IT ENCOUNTERS THE UPPER LONG WAVE RIDGE. THIS WILL BRING A PERIOD OF UNSETTLED WEATHER TO START THE WEEKEND AND THUS CONTINUE THE CHANCES FOR PRECIPITATION. BY SUNDAY AFTERNOON THE RIDGE RE-BUILDS INTO THE REGION AND BEGINS TO WARM AND DRY WESTERN MONTANA AND NORTH CENTRAL IDAHO UNDER SOUTHWESTLY FLOW. TEMPERATURES WARM SIGNIFICANTLY BY MONDAY AFTERNOON...SO BEGAN BUILDING IN VALLEY INVERSIONS AS WELL AS DECREASING CHANCES OF RAIN. && .AVIATION...LIGHT RAIN SHOWERS WILL CONTINUE ACROSS WESTERN MONTANA THIS EVENING...OCCASIONALLY OBSCURING MOUNTAINS AND PASSES. FREEZING RAIN IS ONCE AGAIN POSSIBLE TOWARDS THE MORNING HOURS IN NORTHWESTERN MONTANA...ESPECIALLY NEAR KGPI...MAKING RUNWAYS SLICK. SEE APPROPRIATE TAFS AND TWEBS FOR FURTHER DETAILS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...MEAD LONG TERM...DICKERSON/VIA AVIATION...VIA
Hazardous weather outlook, Feb 27, 2:43 AM PST, 16 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 343 AM MST MON FEB 27 2006 IDZ005>010-MTZ001>007-043-280000- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 243 AM PST MON FEB 27 2006 /343 AM MST MON FEB 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A CHANCE OF EARLY MORNING FREEZING RAIN THE WESTERN MONTANA VALLEY. OTHERWISE RAIN AND HIGH MOUNTAIN SNOW LIKELY TODAY AND TONIGHT. SNOW LEVELS WILL BE 5500 TO 6500 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MODERATE MOUNTAIN SNOW IS EXPECTED OVER NORTH CENTRAL IDAHO AND WESTERN MONTANA ON TUESDAY AS A DISTURBANCE PASSES THROUGH THE REGION. ANOTHER PACIFIC STORM SYSTEM WILL AFFECT THE REGION ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:06 AM PST | Wind Advisory | MSO | Clearwater, Idaho | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.